Alert archive / Colorado / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 4, NWS Denver/Boulder, CO

May 18, 2011Adams County, Broomfield County, Weld County, Colorado

NWS Denver/Boulder, CO issued this severe thunderstorm warning at May 18, 2011, 2:38 PM MDT for Adams County, Broomfield County, Weld County, Colorado. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 18, 2011, 2:38 PM MDT (20:38 UTC)
Expired
May 18, 2011, 2:57 PM MDT
In force
19 min
Issued by
NWS Denver/Boulder, CO
Area
Storm-based polygon
Hail
1.25 in
Wind
50.0 mph

Counties Adams County, CO, Broomfield County, CO, Weld County, CO

The radar

The Denver radar (KFTG), 43 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.6 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 19 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
19 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
625 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
99 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

741 
WUUS55 KBOU 182038
SVRBOU
COC001-014-123-182130-
/O.NEW.KBOU.SV.W.0004.110518T2038Z-110518T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DENVER CO
238 PM MDT WED MAY 18 2011

THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ADAMS COUNTY IN NORTHEAST COLORADO
  SOUTHWESTERN WELD COUNTY IN NORTHEAST COLORADO
  EASTERN BROOMFIELD COUNTY IN NORTHEAST COLORADO

* UNTIL 330 PM MDT

* AT 238 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
  THUNDERSTORM PRODUCING HALF DOLLAR SIZE HAIL.  THIS STORM WAS
  LOCATED OVER CENTRAL THORNTON...OR 12 MILES NORTH OF DENVER...
  MOVING NORTH AT 15 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  FREDERICK...FORT LUPTON...FIRESTONE...DACONO...BRIGHTON...BARR
  LAKE...NORTHEASTERN WESTMINSTER...THORNTON...NORTHGLENN...NORTHERN
  COMMERCE CITY AND EASTERN BROOMFIELD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE
SUCH AS A BASEMENT OR SMALL INTERIOR ROOM IF A TORNADO IS SPOTTED.

IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER
AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE
THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN
EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN.

&&

LAT...LON 4015 10504 4016 10470 3981 10482 3990 10504
TIME...MOT...LOC 2038Z 178DEG 14KT 3990 10493
WIND...HAIL <50MPH 1.25IN

$$
1 follow-up statement
778 
WWUS55 KBOU 182057
SVSBOU

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
257 PM MDT WED MAY 18 2011

COC001-014-123-182107-
/O.CAN.KBOU.SV.W.0004.000000T0000Z-110518T2130Z/
ADAMS CO-WELD CO-BROOMFIELD CO-
257 PM MDT WED MAY 18 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BROOMFIELD...
SOUTHWESTERN WELD AND NORTHWESTERN ADAMS COUNTIES IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO
LONGER EXPECTED TO PRODUCE SEVERE WEATHER.

LAT...LON 4015 10504 4016 10470 3981 10482 3990 10504
TIME...MOT...LOC 2057Z 178DEG 14KT 3997 10493

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 5:11 AM MDT, 9 hours 27 minutes earlier.

Area forecast discussion, May 18, 5:11 AM MDT, 9 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
511 AM MDT WED MAY 18 2011

.AVIATION...THE LOW STRATUS AND AREAS OF FOG HAVE MADE A PUSH WEST
TO AFFECT ALL AIRPORTS THIS MORNING. EXPECT THESE CONDITIONS TO
LAST FOR A COUPLE MORE HOURS...CLEARING UP BY 15Z. STARTING AROUND
15Z...WILL SEE EASTERLY WINDS INCREASING AND SHOWERS BEGINNING TO
AFFECT THE AIRPORTS AROUND 18Z. AIRMASS WILL BE MOISTENING UP THIS
AFTERNOON ALLOWING MVFR CONDITIONS TO PREVAIL AND POTENTIALLY
LOWER WITH THE HEAVIER SHOWERS. EASTERLY WINDS ARE EXPECTED TO
GUST UP TO 25 KT OR STRONGER THROUGH 00Z.

&&

.PREV DISCUSSION... /ISSUED 350 AM MDT TUE MAY 17 2011/

.SHORT TERM...AN ACTIVE DAY EXPECTED AS A JET...ROUNDING THE BOTTOM
OF A DEEPENING UPPER LOW OVER THE GREAT BASIN...MOVES OVER
SOUTHEASTERN COLORADO. THIS WILL PUT OUR FORECAST AREA UNDER THE
LEFT FRONT QUADRANT OF THE JET PRODUCING MODERATE QG VERTICAL
MOTION. QG MOTION IS ALREADY INCREASING WHILE MOISTURE IS STREAMING
ACROSS THE STATE AS EVIDENCED BY SATELLITE AND RADAR...SHOWERS ARE
BEGINNING TO INCREASE ACROSS WESTERN COLORADO AND FORMING OVER THE
MOUNTAINS AND FOOTHILLS NORTH OF INTERSTATE 70. A SURFACE LOW WILL
DEEPEN OVER SOUTHEASTERN COLORADO TODAY...PRODUCING STRONG EASTERLY
UPSLOPE FLOW UP TO 700 MB AT LEAST AND MOISTENING THE AIRMASS EVEN
MORE EAST OF THE DIVIDE. A THETA E RIDGE WILL NUDGE INTO THE AREA
FROM SOUTHWESTERN KANSAS...STRETCHING NORTHWEST TOWARD LARIMER
COUNTY. COMBINING THIS WITH CAPES NEAR WHAT WE SAW YESTERDAY AND
SHEAR SLIGHTLY STRONGER...EXPECT MORE NUMEROUS SHOWERS TODAY WITH
THUNDERSTORMS FORMING AS WELL THIS AFTERNOON.  SOME OF THESE STORMS
WILL AGAIN HAVE LARGE HAIL AND STRONG GUSTY WINDS...AND COULD SEE A
FEW TORNADOES AGAIN TODAY. THE CONVECTIVE ACTIVITY LOOKS TO BE MORE
WIDESPREAD TODAY RATHER THAN JUST OVER THE FAR EASTERN PLAINS LIKE
YESTERDAY.

WITH A GOOD DYNAMICAL SITUATION WITH CONVECTION AS WELL...HIGHER
PRECIPITABLE WATER AMOUNTS TODAY WILL PRODUCE MORE QPF TODAY. THE
UPSLOPE FLOW MAY HELP CONCENTRATE HEAVIER PRECIPITATION OVER THE
FOOTHILLS AS WELL AS THE HIGHER MOUNTAINS. THE CONCERN TODAY WILL BE
FOR SIGNIFICANT PRECIPITATION OVER THE BURN SCAR AREAS...INCLUDING
THE FOURMILE CANYON...RESERVOIR ROAD AND CRYSTAL BURN AREAS. WILL
ISSUE A FLASH FLOOD WATCH FOR THE NORTHERN FOOTHILLS SPECIFICALLY
AIMED AT THE BURN AREAS. THIS WILL START AT NOON TODAY...WHEN THE
CONVECTION IS EXPECTED TO INCREASE SIGNIFICANTLY AND LAST THROUGH
MIDNIGHT TONIGHT.  ANOTHER CONCERN IS FOR SNOW AMOUNTS OVER THE HIGH
COUNTRY. AS THE UPPER LOW NEARS...THE SNOW LEVELS WILL BE DROPPING.
WITH THE SIGNIFICANT PRECIPITATION EXPECTED...SNOW RATES WILL
INCREASE THIS EVENING WIT 4 TO 9 INCHES EXPECTED BY THURSDAY
MORNING. THE HEAVIER AMOUNTS WILL BE CONCENTRATED OVER THE
MOUNTAINS NORTH OF INTERSTATE 70 AND AROUND ROCKY MOUNTAIN NATIONAL
PARK. WITH THE SNOW EXPECTED TO CONTINUE THROUGH THURSDAY...WILL
ISSUE A WINTER WEATHER ADVISORY FOR ZONES 31 AND 34...WITH A WINTER
STORM WARNING FOR ZONE 33 BEGINNING THIS EVENING.

SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING WITH
THE ACTIVITY MOVING NORTHEAST AS THE JET MOVES IN THAT DIRECTION AS
WELL. SIGNIFICANT PRECIPITATION WILL STILL BE A POSSIBILITY...MOST
LIKELY ALONG THE WYOMING BORDER.

.LONG TERM...THERE IS REASONABLE AGREEMENT AMONGST THE SHORT/MEDIUM
RANGE MODELS WITH THE UPPER LOW MOVING NORTHEAST FROM NEAR GRAND
JUNCTION THURSDAY MORNING INTO SOUTHEAST WYOMING BY LATE THURSDAY
NIGHT.  THAT IS A SLIGHT NORTHWARD ADJUSTMENT FROM THE EARLIER MODEL
RUNS.  THIS SOLUTION WILL LIMIT THE THREAT OF FURTHER SIGNIFICANT
PRECIPITATION IN THE LOWER ELEVATIONS...BUT AT THE SAME TIME ALLOW
OROGRAPHIC SHOWERS TO PERSIST IN THE MOUNTAINS INTO SATURDAY.

ON THURSDAY...THERE IS STILL GOOD LARGE SCALE Q-G LIFT NEAR THE
WYOMING BORDER IN THE MORNING WHICH SHOULD KEEP SHOWERS GOING THERE
EARLY IN THE DAY.  THEN WEAK DOWNWARD Q-G VERTICAL MOTION DEVELOPS
ACROSS THE PLAINS IN THE AFTERNOON ALONG WITH SOME DRYING ALOFT.
THIS WOULD LIMIT SHOWER COVERAGE SO HAVE SCALED BACK POPS A BIT IN
THE LOWER ELEVATIONS...ALTHOUGH TEMPS ALOFT ARE STILL COLD ENOUGH TO
SUPPORT CONVECTIVE SHOWER DEVELOPMENT.  IN THE MOUNTAINS...SNOW
SHOWERS SHOULD CONTINUE WITH THE HEAVIEST SNOWFALL NEAR THE WYOMING
BORDER AS MOISTURE WRAPS AROUND THE WELL DEVELOPED UPPER LOW.  Q-G
VERTICAL MOTION FIELDS AND ISENTROPIC ANALYSIS ALSO SHOWS LIFT
PERSISTING IN THAT AREA...SO WILL CONTINUE THE HIGHLIGHTS IN
THE HIGH COUNTRY THROUGH THURSDAY.  AN EXTENSION MAY BE REQUIRED
INTO THURSDAY NIGHT DEPENDING ON HOW MUCH THE UPPER LOW DEEPENS.  A
STRONGER EVOLUTION WOULD PROVIDE FAVORABLE OROGRAPHICS IN THE HIGH
COUNTRY AND KEEP ADVISORY CRITERIA SNOWFALL IN PLACE.

ON THE PLAINS...THE RATHER SIGNIFICANT DRY SLOT SHOULD BRING A SHARP
DECREASE IN PRECIPITATION AS CONVECTIVE SHOWERS DISSIPATE THURSDAY
EVENING.  THEN...ATMOSPHERE WILL DESTABILIZE AGAIN FRIDAY AFTERNOON
WITH DAYTIME HEATING.  AIRMASS IS UNSTABLE ENOUGH TO KEEP AT LEAST
ISOLATED THUNDERSTORMS IN THE FORECAST...WITH COLD ENOUGH TEMPS
ALOFT FOR SMALL HAIL BUT VERY LOW SEVERE WEATHER THREAT.  DRYING
AIRMASS WILL ALSO LIMIT POTENTIAL FOR ANY FURTHER HYDROLOGY CONCERNS.

WE ARE STILL LOOKING FOR SOME RIDGING AND WARMING FOR THE
WEEKEND...BUT SPRINGTIME INSTABILITY WILL KEEP WEAKER CONVECTION IN
THE FORECAST. THERE IS STILL POTENTIAL FOR ANOTHER STRONGER SYSTEM
MONDAY INTO TUESDAY WITH MORE SHOWERS AND STORMS THEN.

&&

.HYDROLOGY...ISOLATED SHOWERS THIS MORNING WILL QUICKLY INCREASE
LATE THIS MORNING WITH WIDESPREAD SHOWERS AND SCATTERED
THUNDERSTORMS BY THIS AFTERNOON. CONCERN FOR HEAVY RAIN AND
LOCALIZED FLOODING AT THE BURN AREAS HAS INCREASED...WITH THE
HEAVIEST RAINFALL EXPECTED IN THE 3 PM TO 9 PM TIME FRAME. THE
SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF RAINFALL RATES AROUND
ONE TO TWO TENTHS OF AN INCH PER HOUR...WITH THE STRONGER STORMS
CAPABLE OF A QUARTER TO HALF AN INCH IN LESS THAN AN HOUR. TOTAL
POTENTIAL RAINFALL TODAY COULD REACH UP TO AN INCH TO AN INCH AND
A HALF OVER THE FOURMILE CANYON SCAR WITH SLIGHTLY MORE POSSIBLY
OVER THE RESERVOIR ROAD AND CRYSTAL SCARS. THEREFORE HAVE ISSUED A
FLASH FLOOD WATCH FOR THE BURN AREAS BEGINNING AT NOON AND LASTING
UNTIL MIDNIGHT.

AVIATION...AN AREA OF LOW STRATUS AND PATCHY FOG OVER THE PLAINS
HAS BEEN STAYING JUST EAST OF KDEN AND MOVING IN AND OUT OF KAPA.
BELIEVE ONLY THE STRATUS WILL AFFECT THESE TWO AIRPORTS AND LEAVE
KBJC ALONE. THE CHANCE FOR THE LOW CLOUDS WILL HANG AROUND UNTIL
ABOUT 13Z TO 15Z WITH LIGHT WINDS. STARTING AROUND 15Z...WILL SEE
EASTERLY WINDS INCREASING AND SHOWERS BEGINNING TO AFFECT THE
AIRPORTS AROUND 18Z. AIRMASS WILL BE MOISTENING UP THIS AFTERNOON
ALLOWING MVFR CONDITIONS TO PREVAIL AND POTENTIALLY LOWER WITH THE
HEAVIER SHOWERS. EASTERLY WINDS ARE EXPECTED TO GUST UP TO 25 KT OR
STRONGER THROUGH 00Z.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM NOON MDT TODAY THROUGH THIS EVENING FOR
FOURMILE...CRYSTAL AND RESERVOIR ROAD BURN AREAS IN COZ035.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 PM MDT
THURSDAY FOR MOUNTAINS OF SUMMIT...GRAND AND JACKSON
COUNTIES...COZ031-034.

WINTER STORM WARNING FROM 6 PM THIS EVENING TO 6 PM MDT THURSDAY
FOR THE NORTHERN FRONT RANGE MOUNTAINS...COZ033.

&&

SHORT TERM...KRIEDERMAN
LONG TERM....BARJENBRUCH
AVIATION...KRIEDERMAN
Hazardous weather outlook, May 18, 11:02 AM MDT, 3 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1102 AM MDT WED MAY 18 2011

COZ030>051-191200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1102 AM MDT WED MAY 18 2011

..FLASH FLOOD WATCH FOR THE FOURMILE...CRYSTAL...AND RESERVOIR ROAD
BURN AREAS IN BOULDER AND LARIMER COUNTIES...
...WINTER STORM WARNING NORTHERN FRONT RANGE MOUNTAINS...
...WINTER WEATHER ADVISORY MOUNTAINS OF SUMMIT...WESTERN GRAND AND
WESTERN JACKSON COUNTIES...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

A STRONG SPRING STORM WILL MOVE FROM UTAH INTO WYOMING AND COLORADO
THROUGH TONIGHT. NORTHERN COLORADO WILL BE UNDER A FAVORED LIFT AREA
WITH INCREASING MOISTURE AND UPSLOPE WINDS...ESPECIALLY NEAR THE
WYOMING BORDER. SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON...WITH STEADIER RAIN THIS EVENING ESPECIALLY IN AREAS
NORTH OF INTERSTATE 70. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE...
MAINLY ALONG AND SOUTH OF INTERSTATE 70. THE MAIN THREAT WILL BE
HAIL UP TO ONE INCH IN DIAMETER...THOUGH DAMAGING WINDS AND AN
ISOLATED TORNADO ARE POSSIBLE.

THE MOIST AND UNSTABLE ATMOSPHERE WILL CREATE A THREAT OF HEAVY
RAINFALL OVER THE FOOTHILLS WHICH CAUSES A CONCERN FOR FLASH
FLOODING OVER THE BURN AREAS. SOME OF THE THUNDERSTORMS COULD
PRODUCE UP TO THREE QUARTERS OF AN INCH OF RAIN IN AN HOUR...AND
TRAINING OF STORM CELLS ALONG THE FOOTHILLS COULD PRODUCE UP TO 2
INCHES OF RAIN OVER SEVERAL HOURS. THE SNOW LEVEL WILL BE BETWEEN 7
AND 8 THOUSAND FEET...WITH ACCUMULATIONS OF 4 TO 10 INCHES ABOVE
9000 FEET. THE HIGHEST AMOUNTS WILL BE FOUND ALONG EASTERN FACING
SLOPES...ESPECIALLY OVER THE MOUNTAINS OF LARIMER AND BOULDER
COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE STRONG SPRING STORM SYSTEM WILL GRADUALLY MOVE NORTH OF THE AREA
THURSDAY INTO FRIDAY.  THIS WILL BRING A DECREASE IN SHOWERS AND
THUNDERSTORMS TO THE PLAINS AND FOOTHILLS.  HOWEVER...IN THE
MOUNTAINS...SNOW SHOWERS WILL CONTINUE WITH ADDITIONAL SNOW
ACCUMULATION EXPECTED ALL THE WAY THROUGH FRIDAY NIGHT. THE HEAVIEST
SNOW IS EXPECTED TO TAPER OFF THURSDAY AFTERNOON.

SOMEWHAT DRIER AND WARMER CONDITIONS WILL DEVELOP BY THIS WEEKEND
WITH ONLY A SLIGHT CHANCE OF AFTERNOON SHOWERS AND THUNDERSTORMS
THROUGH MONDAY.  ANOTHER STORM SYSTEM MAY AFFECT THE REGION BY NEXT
TUESDAY OR WEDNESDAY WITH AN INCREASING CHANCE FOR SHOWERS
AND THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION FOR RAINFALL AMOUNTS WILL BE NEEDED IN THE
FOURMILE BURN AREA BY NOON TODAY. IN OTHER AREAS SPOTTERS ARE
REQUESTED TO REPORT IN ACCORDANCE WITH GUIDELINES.

GIMMESTAD/RPK

In the hours before

Local storm report, May 18, 1:26 PM MDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
126 PM MDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0122 PM     HAIL             2 S THORNTON            39.86N 104.96W
05/18/2011  M1.75 INCH       ADAMS              CO   TRAINED SPOTTER

&&

JK
Local storm report, May 18, 1:51 PM MDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DENVER CO
151 PM MDT WED MAY 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0149 PM     HAIL             THORNTON                39.89N 104.96W
05/18/2011  M0.75 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL COVERED THE GROUND TO A DEPTH OF ONE AND HALF INCHES

0140 PM     HAIL             NORTHGLENN              39.91N 104.98W
05/18/2011  M0.25 INCH       ADAMS              CO   TRAINED SPOTTER

            HAIL TO A DEPTH OF THREE INCHES COVERED THE GROUND IN THE
            NORTHGLENN THORNTON AREA 104TH ST AND THORNTON PARKWAY

0122 PM     HAIL             2 S THORNTON            39.86N 104.96W
05/18/2011  M1.75 INCH       ADAMS              CO   TRAINED SPOTTER

&&

JK

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:11 PM MDTTornado WarningBOUWashington34 min
May 17, 6:13 PM MDTTornado WarningBOUWashington15 min
May 17, 6:26 PM MDTTornado WarningBOUWashington34 min
May 17, 6:32 PM MDTSevere Thunderstorm WarningBOULogan, Washington43 min
May 17, 6:59 PM MDTTornado WarningBOUWashington31 min
May 18, 4:10 AM MDTFlash Flood WatchBOUBoulder, Larimer16 hr
May 18, 4:43 AM MDTWinter Storm WarningBOUBoulder, Grand, Jackson, Larimer24 hr
May 18, 4:43 AM MDTWinter Weather AdvisoryBOUBoulder, Clear Creek, Douglas, Gilpin, Grand, Jackson and 4 more24 hr
May 18, 1:13 PM MDTTornado WarningBOUAdams, Broomfield31 min
May 18, 2:16 PM MDTAreal Flood AdvisoryBOUAdams, Broomfield119 min
May 18, 2:29 PM MDTTornado WarningBOUAdams14 min
May 18, 5:47 PM MDTSevere Thunderstorm WarningBOULincoln58 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.